MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X44MM; ROD, FIXATION

ZIMMER SWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X44MM; ROD, FIXATION
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was implanted with ann nail.After 2 months from the initial surgery, the surgeon found 2 proximal screw was backed out from the proper position.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: proximal humerus, left, 11x160mm; catalog: 47-2496-161-11 lot: 3068440, blunt tip screw, 4x42mm: catalog:47-2486-042-40 lot: 3076740, blunt tip screw, 4x44mm; catalog: 47-2486-044-40 lot: 3024704, blunt tip screw, 4x52mm: catalog: 47-2486-052-40 lot: unknown, ann cort bone screw 4 x 28mm: catalog: 47-2486-128-40 lot: 3081901, ann cort bone screw 4 x 30mm, 4x28mm: catalog: 47-2486-130-40 lot: 3073753, affixus ph nl cap 0mm: catalog: 47-2488-010-00 lot: 3081992, torque limiting handle: catalog:27923 lot: unknown.Report source- foreign: japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2022-00401, 0009613350-2022-00403, 0009613350-2022-00409, and 0009613350-2022-00411.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: a5, b4, b5, g3, g6, h1, h2, h6, h10.As no product was returned, visual and dimensional evaluations could not be performed.Devices are used for treatment.No surgical report is available for investigation.There is one undated x-ray picture available.The picture demonstrates backing out of the proximal fixation screws.Based on the investigation it could be assumed that further possible contributing factors to the migration of the screw might be multifactorial related to either patient condition, behaviour or implantation procedure.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.The investigation also considered whether the design limitation of the corelock mechanism could be a potential contributing factor.However, further biomechanical testing identified that the product performance is in an acceptable range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BLUNT TIP SCREW, 4X44MM
Common Device Name
ROD, FIXATION
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15161929
Report Number0009613350-2022-00410
Device Sequence Number17636874
Product Code HSB
UDI-Device Identifier00889024505469
UDI-Public(01)00889024505469(17)251231(10)3054485
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181827
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2025
Device Model NumberN/A
Device Catalogue Number47-2486-044-40
Device Lot Number3054485
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2022
Supplement Date Received by Manufacturer08/16/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown